Alert archive / Connecticut / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 78, NWS Boston/Norton, MA

August 5, 1999

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 5, 1999, 3:52 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 5, 1999, 3:52 PM EDT (19:52 UTC)
Expired
Aug 5, 1999, 4:30 PM EDT
In force
38 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBOX 051954 RRA
SVRBOS
CTC013-052030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT THU AUG 5 1999

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT
    INCLUDING MANSFIELD...VERNON

* UNTIL 430 PM EDT.

* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTH OF MANCHESTER...MOVING EAST AT 30
  MPH.  THIS STORM HAS A HISTORY OF PRODUCING SEVERE WEATHER.

* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WILLINGTON...
  COVENTRY...COLUMBIA...BOLTON AND ANDOVER.

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.

$$
AN/RMT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:38 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 5, 3:38 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT THU AUG 5 1999

SVR WX HAS AND IS OCCURING THRU PORTIONS OF SNE THIS AFTN. GETTING
LOTS OF LARGE HAIL...A SMATTERING OF DAMAGING WIND AND SOME STREET
FLOODING.  PLS REF LSRBOS.

HAVENT FCST AS MUCH TSTMS AS ID LIKE FOR FRI AFTN BUT 12Z/5 ETA
BUFKIT IS SIMILAR AGAIN AND I THINK THE FRONT COMING DOWN FM NYS WILL
LIGHT UP LATE IN THE DAY WITH POSSIBLE SVR LATE FRI.

ALSO...INDICATIONS FOR A LATE SPRING TYPE SVR WX DAY SUNDAY AS
INTENSIFYING LOW PRES MOVES INTO NEW ENGLAND WITH POSSIBLY PRETTY
STG WIND AND ASSTD HELICITY. HAVE WARMED NCEP DAY 3 TEMPS SUNDAY AND
COORD ALY AND SEF/AVN ON LIKELY POPS FOR SUNDAY IN DECENT WAA TKNS
FIELD.  SML CHC WELL SEE 85-88F IN CT/RI LATE SUN?

.BOX...NONE.

DRAG

In the hours before

Local storm report, Aug 5, 2:04 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
204 PM EDT THU AUG 05 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 PM    SUDBURY                   MA   .75 INCH HAIL
08/05/99   MIDDLESEX                      DIME TO NICKEL SIZED HAIL
                                          REPORTED BY FIRE DEPT
                                          SUDBURY FLATS
Local storm report, Aug 5, 3:31 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
331 PM EDT THU AUG 05 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0308 PM    GARDNER                   MA   1 INCH HAIL
08/05/99   WORCESTER                      REPORTED BY SPOTTER

0325 PM    FARMINGTON                CT   WIND DAMAGE
08/05/99   HARTFORD                       TREES LIMBS DOWN AROUND
                                          320 PM FARMINGTON

0328 PM    UNIONVILLE                CT   1 INCH HAIL
08/05/99   HARTFORD                       REPORTED BY SPOTTER
Local storm report, Aug 5, 3:48 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
348 PM EDT THU AUG 05 1999

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    POMFRET                   CT   1.5 INCH HAIL
08/05/99   WINDHAM                        REPORTED BY SPOTTER

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:14 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region46 min
Aug 5, 3:17 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region43 min
Aug 5, 4:15 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region45 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.